Alert archive / Minnesota / Blizzard Watches in 2016
Blizzard Watch 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this blizzard watch at Nov 16, 2016, 4:01 AM CST for Grant County, Otter Tail County, Wilkin County, Minnesota; Richland County, Sargent County, North Dakota. It took effect at Nov 18, 2016, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 16, 2016, 4:01 AM CST (10:01 UTC)
- In effect from
- Nov 18, 2016, 12:00 AM CST
- Expired
- Nov 17, 2016, 1:04 PM CST
- In force
- Issued by
- NWS Grand Forks, ND
Counties Grant County, MN, Otter Tail County, MN, Wilkin County, MN, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 157 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2203 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
712 WWUS43 KFGF 161001 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 401 AM CST WED NOV 16 2016 MNZ029>031-040-NDZ052-053-181015- /O.NEW.KFGF.BZ.A.0002.161118T0600Z-161119T0000Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...GWINNER... MILNOR...FORMAN...RUTLAND...WAHPETON 401 AM CST WED NOV 16 2016 ...BLIZZARD WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. * BLIZZARD CONDITIONS WILL BE POSSIBLE LATE THURSDAY NIGHT AND THROUGHOUT THE DAY ON FRIDAY. * STRONG WINDS AND HEAVY FALLING SNOW COULD BRING WHITEOUT CONDITIONS. SIGNIFICANT BLOWING AND DRIFTING OF SNOW IS POSSIBLE. TRAVEL ON FRIDAY COULD BE DIFFICULT OR IMPOSSIBLE. * SNOW ACCUMULATIONS...4 TO 10 INCHES. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * VISIBILITIES WILL BE DOWN TO A QUARTER OF A MILE OR LESS IN FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ MNZ002-003-006-009-015>017-022>024-027-028-032-NDZ039-049-181015- /O.NEW.KFGF.WS.A.0003.161118T0600Z-161119T0000Z/ NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- WEST BECKER-EAST BECKER-WADENA-CASS-RANSOM- INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD... MOORHEAD...BAUDETTE...RED LAKE...REDBY...PONEMAH...FOSSTON... FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI... MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...WADENA...MENAHGA... FARGO...LISBON...ENDERLIN 401 AM CST WED NOV 16 2016 ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. * A HEAVY BAND OF SNOW IS EXPECTED TO SET UP ACROSS SOUTHEASTERN NORTH DAKOTA INTO WESTERN MINNESOTA LATE THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY. * HEAVY SNOW WILL MAKE DRIVING DIFFICULT IN PORTIONS OF WEST CENTRAL AND NORTHWEST MINNESOTA. SNOW WILL BE LESS HEAVY ALONG THE WESTERN EDGE OF THE SNOW BAND, BUT WINDS WILL CREATE PROBLEMS WITH BLOWING AND DRIFTING. * SNOW ACCUMULATIONS...6 TO 10 INCHES IN THE HEAVIEST BAND FROM DETROIT LAKES TO BEMIDJI...WITH 4 TO 6 INCHES AND BLOWING SNOW FROM LISBON TO FARGO TO BAUDETTE. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * VISIBILITIES...COULD BE DOWN TO LESS THAN A HALF MILE IN OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
562 WWUS43 KFGF 162126 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 326 PM CST WED NOV 16 2016 MNZ029>031-040-NDZ052-053-182130- /O.CON.KFGF.BZ.A.0002.161118T0600Z-161119T0000Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...GWINNER... MILNOR...FORMAN...RUTLAND...WAHPETON 326 PM CST WED NOV 16 2016 ...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * BLIZZARD CONDITIONS WILL BE POSSIBLE LATE THURSDAY NIGHT AND THROUGHOUT THE DAY ON FRIDAY. * STRONG WINDS AND HEAVY FALLING SNOW COULD BRING WHITEOUT CONDITIONS. SIGNIFICANT BLOWING AND DRIFTING OF SNOW IS POSSIBLE. TRAVEL ON FRIDAY COULD BE DIFFICULT OR IMPOSSIBLE. * SNOW ACCUMULATIONS...8 TO 10 INCHES. * WINDS...NORTH 25 TO 40 MPH WITH GUSTS UP TO 50 MPH. * VISIBILITIES WILL BE DOWN TO A QUARTER OF A MILE OR LESS IN FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ MNZ002-003-006-009-015>017-022>024-027-028-032-NDZ039-049-182130- /O.CON.KFGF.WS.A.0003.161118T0600Z-161119T0000Z/ NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- WEST BECKER-EAST BECKER-WADENA-CASS-RANSOM- INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD... MOORHEAD...BAUDETTE...RED LAKE...REDBY...PONEMAH...FOSSTON... FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI... MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...WADENA...MENAHGA... FARGO...LISBON...ENDERLIN 326 PM CST WED NOV 16 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * A HEAVY BAND OF SNOW IS EXPECTED TO SET UP ACROSS SOUTHEASTERN NORTH DAKOTA INTO WEST CENTRAL INTO NORTH CENTRAL MINNESOTA LATE THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY. * HEAVY SNOW WILL MAKE DRIVING DIFFICULT IN PORTIONS OF WEST CENTRAL AND NORTHWEST MINNESOTA. STRONG NORTH WINDS WILL CREATE BLOWING SNOW IN THE RED RIVER VALLEY. * SNOW ACCUMULATIONS...MAY VARY GREATLY IN SHORT DISTANCES. OVERALL EXPECT 4 TO 8 INCHES FARGO/MOORHEAD AREA TO 10 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS IN THE BEMIDJI AND PARK RAPIDS AREA. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH IN THE RED RIVER VALLEY WITH 15 TO 25 MPH WINDS ELSEWHERE. * VISIBILITIES...DOWN TO ONE QUARTER TO ONE HALF MILE AT TIMES IN HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DTR
781 WWUS43 KFGF 170954 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 354 AM CST THU NOV 17 2016 MNZ029>031-040-NDZ052-053-190000- /O.CON.KFGF.BZ.A.0002.161118T0600Z-161119T0000Z/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...GWINNER... MILNOR...FORMAN...RUTLAND...WAHPETON 354 AM CST THU NOV 17 2016 ...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... * BLIZZARD CONDITIONS WILL BE POSSIBLE LATE THURSDAY NIGHT AND THROUGHOUT THE DAY ON FRIDAY. * STRONG WINDS AND HEAVY FALLING SNOW COULD BRING WHITEOUT CONDITIONS. SIGNIFICANT BLOWING AND DRIFTING OF SNOW IS POSSIBLE. TRAVEL ON FRIDAY COULD BE DIFFICULT OR IMPOSSIBLE. * SNOW ACCUMULATIONS...8 TO 10 INCHES. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * VISIBILITIES WILL BE DOWN TO A QUARTER OF A MILE OR LESS IN FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ MNZ002-003-006-009-015>017-022>024-027-028-032-NDZ039-049-190000- /O.CON.KFGF.WS.A.0003.161118T0600Z-161119T0000Z/ NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- WEST BECKER-EAST BECKER-WADENA-CASS-RANSOM- INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD... MOORHEAD...BAUDETTE...RED LAKE...REDBY...PONEMAH...FOSSTON... FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI... MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...WADENA...MENAHGA... FARGO...LISBON...ENDERLIN 354 AM CST THU NOV 17 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... * A HEAVY BAND OF SNOW IS EXPECTED TO SET UP ACROSS SOUTHEASTERN NORTH DAKOTA INTO WEST CENTRAL INTO NORTH CENTRAL MINNESOTA LATE THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY. * HEAVY SNOW WILL MAKE DRIVING DIFFICULT IN PORTIONS OF WEST CENTRAL AND NORTHWEST MINNESOTA. STRONG NORTH WINDS WILL CREATE BLOWING SNOW IN THE RED RIVER VALLEY. * SNOW ACCUMULATIONS...MAY VARY GREATLY IN SHORT DISTANCES. OVERALL EXPECT 4 TO 8 INCHES IN THE FARGO/MOORHEAD AREA TO 10 TO 12 INCHES IN THE BEMIDJI AND PARK RAPIDS AREAS. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH IN THE RED RIVER VALLEY WITH 15 TO 25 MPH ELSEWHERE. * VISIBILITIES...DOWN TO A HALF MILE OR LESS WITH HEAVY SNOW OR IN OPEN AREAS WITH BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
262 WWUS43 KFGF 171904 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 104 PM CST THU NOV 17 2016 MNZ029-NDZ052-053-190000- /O.UPG.KFGF.BZ.A.0002.161118T0600Z-161119T0000Z/ /O.NEW.KFGF.BZ.W.0003.161118T0600Z-161119T0000Z/ WILKIN-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...GWINNER...MILNOR... FORMAN...RUTLAND...WAHPETON 104 PM CST THU NOV 17 2016 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...MIDNIGHT INTO FRIDAY. * BLIZZARD CONDITIONS WILL LIKELY DEVELOP AFTER MIDNIGHT AND CONTINUE INTO FRIDAY AFTERNOON. * STRONG WINDS AND HEAVY FALLING SNOW WILL BRING WHITEOUT CONDITIONS. TRAVEL ON FRIDAY COULD BE DIFFICULT OR IMPOSSIBLE. * SNOW ACCUMULATIONS...5 TO 8 INCHES. * WINDS...NORTH 25 TO 35 MPH GUSTING TO 45 MPH. * VISIBILITIES WILL BE DOWN TO A QUARTER OF A MILE OR LESS IN FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ030-031-040-190000- /O.UPG.KFGF.BZ.A.0002.161118T0600Z-161119T0000Z/ /O.NEW.KFGF.BZ.W.0003.161118T0600Z-161119T0000Z/ WEST OTTER TAIL-EAST OTTER TAIL-GRANT- INCLUDING THE CITIES OF...FERGUS FALLS...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT 104 PM CST THU NOV 17 2016 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...AFTER MIDNIGHT INTO FRIDAY. * BLIZZARD CONDITIONS WILL LIKELY DEVELOP DUE TO WIND AND FALLING SNOW OVERNIGHT INTO FRIDAY. * STRONG WINDS AND HEAVY FALLING SNOW WILL BRING WHITEOUT CONDITIONS. TRAVEL ON FRIDAY COULD BE DIFFICULT OR IMPOSSIBLE. * SNOW ACCUMULATIONS...8 TO 12 INCHES. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * VISIBILITIES WILL BE DOWN TO A QUARTER OF A MILE OR LESS IN FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ017-023-024-027-028-032-190000- /O.UPG.KFGF.WS.A.0003.161118T0600Z-161119T0000Z/ /O.NEW.KFGF.WS.W.0004.161118T0600Z-161119T0000Z/ SOUTH BELTRAMI-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER- WADENA- INCLUDING THE CITIES OF...BEMIDJI...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...WADENA...MENAHGA 104 PM CST THU NOV 17 2016 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...AFTER MIDNIGHT INTO FRIDAY. * HEAVY SNOW WILL MAKE DRIVING DIFFICULT IN PORTIONS OF WEST CENTRAL AND NORTHWEST MINNESOTA. STRONG WINDS COMBINED WITH FALLING HEAVY SNOW WILL CREATE POOR VISIBILITIES. * SNOW ACCUMULATIONS...8 TO 12 INCHES. * WINDS...NORTH 20 TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ002-003-006-009-015-016-022-NDZ039-049-190000- /O.UPG.KFGF.WS.A.0003.161118T0600Z-161119T0000Z/ /O.NEW.KFGF.WW.Y.0008.161118T0600Z-161119T0000Z/ NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK- NORTH CLEARWATER-MAHNOMEN-CASS-RANSOM- INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD... MOORHEAD...BAUDETTE...RED LAKE...REDBY...PONEMAH...FOSSTON... FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...MAHNOMEN... NAYTAHWAUSH...WAUBUN...FARGO...LISBON...ENDERLIN 104 PM CST THU NOV 17 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...MIDNIGHT INTO FRIDAY. * LOCATIONS IN THE ADVISORY AREA WILL BE ON THE NORTHWESTERN FRINGE OF THE HEAVY SNOW BAND AND THUS SNOWFALL AMOUNTS IN THE ADVISORY AREA MAY VARY GREATLY IN SHORT DISTANCES. WINDS WILL INCREASE OVERNIGHT INTO FRIDAY CAUSING REDUCED VISIBILITIES DURING TIMES OF SNOWFALL. * SNOW ACCUMULATIONS...2 TO 5 INCHES. * WINDS...NORTH 20 TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ RIDDLE
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this blizzard watch went out at Nov 15, 11:23 PM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Nov 15, 11:23 PM CST, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1123 PM CST Tue Nov 15 2016 .UPDATE... Issued at 1123 PM CST Tue Nov 15 2016 No updates needed. && .SHORT TERM...(This evening through Wednesday) Issued at 240 PM CST Tue Nov 15 2016 Weak cold advection and drier air overnight will allow for cooler temperatures overnight but minimums still expected a few degree either side of freezing and above average for this time of year. Short wave will track along the international border on Wednesday. Most guidance keeps any shra north of the border so have kept forecast dry there. Temperatures will again range well above average. .LONG TERM...(Wednesday night through Tuesday) Issued at 240 PM CST Tue Nov 15 2016 Forecast challenge for this period continues to be the system expected to cross the region late Thursday and departing by late Friday into Saturday. Models now coming into better agreement and the projected track is forecast to be farther south and east than previously thought. Tuesday night through Thursday morning...surface ridge axis continues to retreat across the Great Lakes. Return flow on Wednesday and continuing into Thursday will bring increased southerly winds and warmer temperatures...with values expected to be in the mid 50s north and near 60 south. By Thursday night...low pressure system develops in the southern plains. A vigorous wave will continue to dig into the base of the upper trof. Height falls of 130 meters are indicated at 500hPa and is expected to deepen the low as it tracks northeast into the upper Midwest. 850hPa data indicates strong 40 to 50 knot low level jet ahead of the system transporting Gulf moisture north. Thursday night and Friday will see the most of the precipitation across the region...starting with rain ahead of the low...eventually turning to snow during the day as colder air filters in behind the low. Strong winds are expected in the wake of the system as the pressure gradient tightens. Models indicate unidirectional northerly winds with speeds of 45 to 50 knots at 850hPa translating toward the surface...and may result in some areas of blowing snow in the southern valley. By Saturday...surface high pressure builds in across the area along with colder temperatures spreading across the area. The high will push east by late Sunday...with return flow bringing a bit warmer temperatures for the end of the period. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1123 PM CST Tue Nov 15 2016 Only expecting mid and high level clouds over the next 24 hours. Light winds overnight will turn to the south and increase Wednesday morning. The winds may get a little gusty by afternoon but will quickly die down again by early evening. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Godon SHORT TERM...Voelker LONG TERM...Hopkins AVIATION...Godon
Hazardous weather outlook, Nov 15, 5:52 AM CST, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 552 AM CST TUE NOV 15 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-161200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 552 AM CST TUE NOV 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE CONTINUES TO BE THE POSSIBILITY OF A STRONG WINTER STORM SYSTEM THURSDAY NIGHT AND FRIDAY. THERE HAS BEEN A TREND FURTHER SOUTH AND EAST WITH THE SYSTEM, BUT UNCERTAINTY IS STILL HIGH AND THE STORM COULD TREND BACK TO THE WEST IN FUTURE MODEL RUNS. AT THIS POINT THE BEST POTENTIAL FOR HEAVY SNOW WILL BE ACROSS SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA, BUT STRONG WINDS INTO FRIDAY COULD BRING BLOWING AND DRIFTING ACROSS THE ENTIRE REGION. THE STORM WILL HAVE AN IMPACT ON TRAVEL ACROSS THE REGION THROUGH THE END OF THE WORK WEEK. STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 4:01 AM CST | Winter Storm Watch | FGF | Becker, Beltrami, Clay, Clearwater, Hubbard, Lake of the Woods and 4 more | 33 hr |
Nearby
Blizzard Watches in Minnesota, 2016Blizzard Watches in North Dakota, 2016Every blizzard watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.